ArticleKorean journal of transplantation2020
Liver transplantation for azithromycin-induced severe liver injury.
Article in Korean journal of transplantation, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 5 citations in OpenAlex.
- Azithromycin-induced hepatocellular liver injury in a healthy young male: A case report.IDCases · 2026Article
- Gallic and glycyrrhetinic acids prevent azithromycin-induced liver damage in rats by mitigating oxidative stress and inflammation.Scientific reports · 2025Article
- The Protective Role of Folic Acid in Biochemical and Histopathological Changes Induced by Azithromycin in the Livers of Pregnant Albino Rats.Medicina (Kaunas, Lithuania) · 2025Article
- Clinical characteristics and HLA associations of azithromycin-induced liver injury.Alimentary pharmacology & therapeutics · 2024Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug-induced liver injury is the most common cause of acute liver failure in Western countries by prescription drugs and herbal medications. Liver injury due to azithromycin has rarely been reported. This is a brief report of a patient administered azithromycin and who developed acute liver failure leading to liver transplantation. We report the case of a 68-year-old woman who developed jaundice 1 week after she started taking a azithromycin. On the 3rd day of hospitalization, her hepatic function rapidly deteriorated and level of consciousness decreased to drowsiness. The model for end-stage liver disease score was confirmed to be 33, and liver transplantation was considered. On the 8th day of hospitalization, she underwent emergency living donor liver transplantation, receiving a right lobe liver graft from a 35-year-old male donor, the patient's son. Currently, she is alive with good liver function after 25 months of transplant. This case suggests that azithromycin may cause rare hepatitis with liver failure. Therefore, at the beginning of the azithromycin treatment, patients should visit the hospital immediately if symptoms such as jaundice and abdominal pain are experienced.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.